Thunderstorm Wind, Hidalgo
- When
- June 1, 4:45 PM MST
- Where
- Hidalgo County, 3.26 mi NNE of Mondel
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.289, -108.869
Occurred at mile marker 12 on Interstate 10.
An elongated trough extended from the Northern Plains into Southeast Arizona. Temperatures warmed into the lower 90s near the Arizona border with dew points near 30 providing an atmosphere for gusty thunderstorm outflows.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EPZ wrote it up.
An elongated trough extended from the Northern Plains into Southeast Arizona. Temperatures warmed into the lower 90s near the Arizona border with dew points near 30 providing an atmosphere for gusty thunderstorm outflows.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 1, 1:42 PM MST, 3 hours 3 minutes earlier.
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 242 PM MDT Tue Jun 1 2021 .SYNOPSIS... Daily thunderstorm chances for the higher terrain, with gusty winds the main concern through Saturday. Gusty winds and a few isolated storms may reach the lowlands some days, with blowing dust possible. Temperatures remain in the low 90s most locations through the end of the work week, then increase into the mid to upper 90s this weekend. Mostly dry conditions expected the second half of the weekend. && .DISCUSSION... .SHORT TERM... Currently storms are popping in the northern and eastern portions of the CWA. Plenty of cumulus is forming off the higher terrain areas of the Sacramento Mtns, Gila region, and much of the CWA. Our area is under the influence of an upper level low parked over the Baja peninsula. Thanks to our backdoor cold front last night, southerly winds are ushering in moisture to the CWA. Dewpoints are sitting at around 35 degrees to the northeast and 50 degrees in the southeastern section of the CWA. CAPE values are sitting at around mid to upper hundreds across the area, locally higher amounts in the eastern portions. Storms are expected to form off the mountain tops and die out quickly. Outflows from these storms are expected to bring gusty winds and will act as a trigger for upward motion once it meets the moist and buoyant air in the Lowlands later in the afternoon and early evening hours. Storms are expected to eventually dissipate in the evening as the sun sets and CAPE diminishes. Cloud cover is expected to increase throughout the afternoon and should continue until at least much of tomorrow. Moisture is expected to stay put for tomorrow as our upper level low stays parked in the same region. Dewpoints are expected to be less than today, but still should have enough moisture and instability for storm chances again tomorrow afternoon. && .LONG TERM... Stagnant upper level pattern will result in daily thunderstorm chances, largely for the higher terrain and adjacent lowland locations. There may be an emphasis and better coverage on Friday given higher dwpt temps and perhaps a very weak, ill defined, disturbance rotating through the northerly flow. Conditions begin to clear out this weekend, with a few terrain driven iso storms remaining, mainly on Saturday, then mostly dry Sunday into early next week. CAPEs range from a couple hundred to just under 1000 J/kg within a weakly sheared environment. So, overall, storms are expected to remain sub severe overall, but cannot rule out an iso few storms popping off. Besides some breezy winds near the divide, 15 to maybe 25 mph, with 10 to 20 mph elsewhere, winds will be light and temps low 90s through Friday then mid to upper 90s this weekend into early next week. Short wave passes to the northwest next Monday into Tuesday with ridging trying to build in by the middle part of next week. Moisture may try to sneak in under said ridge during this time but this remains a low confidence portion of the fcst. Temps will be hot, however. .AVIATION...18Z TAF CYCLE Mostly VFR conditions expected at all TAF sites. However, areas of scattered thunderstorm development will occur in the afternoon through the evening, roughly from 19Z to 03Z. Storms will develop over the mountains of the Gila Region and the Sacramento mountains first and then will move south off the mountains into the lowlands after 22Z. Storm outflow will produce strong northerly winds across the lowland btwn 23Z-02Z; gusting up to 50kts. Visibilities may be reduced in the afternoon due to dust stirred up by the outflow. Visibilities may briefly drop to 3 SM and then gradually increase. Storms expected to diminish at or around 03Z with clearing skies in the overnight hours. && .FIRE WEATHER... Overnight last night a frontal boundary pushed through the region from the north and north east. This opened the door for an increase of Gulf moisture from the east today. The resulting higher dewpoints and low-level moisture have helped to destabilize the atmosphere across South Central and Southwest New Mexico. Orographic upslope flow and daytime surface heating are helping to develop isolated to scattered showers and storms across the higher terrain of southern New Mexico this afternoon. Outflow boundaries are expected to initiate lowland storm development later in the day. This same pattern will continue through at least Friday as weak flow aloft keeps the pattern pretty static through the week. Low level southeast flow will keep moderate amounts of moisture over the region, well above typical early June levels. Each day surface heating will initiate additional rounds of showers and storms. They will be favored over the higher terrain earlier in the day, followed later across the lowlands. The southwest desert region will likely see the fewest storms and the most isolated coverage through the week. Storms are expected to be more common over the mountains and lowlands north and east of I-10. Beginning Saturday moisture looks to shift east with drying moving in from the west. This should limit storms mainly to areas east of the river. This trend continues Sunday, with all areas looking warmer and drier. For the rest of the week temperatures will run at or slightly below seasonal averages, depending on cloud cover and storm proximity. Wind speeds will generally stay below breezy, except near storms where strong gusty outflow will be possible. With the moisture in place expect better overnight RH recoveries, and daily minimums to stay above critical thresholds. && .PRELIMINARY POINT TEMPS/POPS... El Paso 64 89 66 91 / 30 20 20 30 Sierra Blanca 57 81 58 81 / 30 40 20 30 Las Cruces 60 89 62 92 / 30 10 20 30 Alamogordo 58 86 60 88 / 30 40 20 30 Cloudcroft 43 62 45 64 / 30 40 20 40 Truth or Consequences 59 87 61 90 / 20 30 20 30 Silver City 57 80 59 83 / 20 30 20 40 Deming 57 89 59 93 / 20 20 20 30 Lordsburg 58 88 61 91 / 20 10 20 30 West El Paso Metro 65 90 67 91 / 30 20 20 30 Dell City 58 84 59 86 / 40 30 30 40 Fort Hancock 60 89 61 90 / 30 30 20 30 Loma Linda 58 81 59 82 / 30 30 20 30 Fabens 63 89 64 90 / 30 20 20 30 Santa Teresa 60 88 62 90 / 30 20 20 30 White Sands HQ 63 87 66 90 / 30 30 20 30 Jornada Range 59 86 61 89 / 30 20 20 30 Hatch 58 89 61 92 / 20 20 20 30 Columbus 60 89 64 91 / 30 10 20 30 Orogrande 60 87 62 88 / 30 30 20 30 Mayhill 47 72 48 74 / 30 40 30 40 Mescalero 46 73 48 75 / 30 40 30 40 Timberon 45 70 46 72 / 30 40 20 40 Winston 45 79 47 83 / 20 40 20 40 Hillsboro 55 84 57 88 / 20 40 20 30 Spaceport 57 86 59 89 / 20 20 20 30 Lake Roberts 50 82 52 85 / 20 40 20 40 Hurley 52 83 54 87 / 20 30 20 30 Cliff 48 90 50 93 / 10 30 10 30 Mule Creek 55 84 57 88 / 10 20 10 30 Faywood 56 82 59 86 / 20 30 20 30 Animas 56 89 61 91 / 10 10 20 30 Hachita 55 88 60 90 / 20 10 20 30 Antelope Wells 58 88 62 88 / 20 20 20 30 Cloverdale 58 84 61 84 / 10 10 20 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 14-Bird/35-DeLizio/14
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1216 PM MDT Tue Jun 1 2021 NMZ401>417-TXZ418>424-021830- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1216 PM MDT Tue Jun 1 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Increased moisture across much of the region overnight has raised the chances for additional storm development across the area mountains and the northern tier of the region for this afternoon. Scattered storms are expected to develop by 1 pm over the Gila/Black Range areas and the Sacramento mountains. Strong outflow gust fronts should track south across the southern lowlands in the mid and late afternoon hours to spark isolated storms over these areas. Threats will be brief moderate to heavy rainfall, and nuisance local flooding. Small hail is also possible. Finally gusty winds up to 50 mph may cause minor damage and loft thick blowing dust. .DAYS TWO THROUGH SEVEN...Wednesday through Monday More storms across the region, with resultant hazardous weather similar to that depicted above is likely through Saturday. Drier and warmer weather follows Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter Activation will not be needed. But storm reports are always appreciated. Bird
Special Weather Statement
National Weather Service El Paso TX
305 PM MDT Tue Jun 1 2021
NMZ402-403-408-409-012145-
Eastern Black Range Foothills NM-
Southern Gila Foothills/Mimbres Valley NM-
Southern Gila Highlands/Black Range NM-Sierra County Lakes NM-
305 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT AND SOUTHWESTERN
SIERRA COUNTIES UNTIL 345 PM MDT...
At 303 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Lake Valley, moving southeast at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
this storm. Low water crossings along NM-27 south of Hillsboro may
also be impacted.
Locations impacted include...
Lake Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3282 10783 3286 10763 3283 10748 3266 10734
3261 10782
TIME...MOT...LOC 2103Z 331DEG 8KT 3279 10767
DENNHARDTSpecial Weather Statement
National Weather Service El Paso TX
355 PM MDT Tue Jun 1 2021
NMZ410-012245-
Northern Dona Ana County NM-
355 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DONA ANA COUNTY
UNTIL 445 PM MDT...
At 354 PM MDT, Doppler radar was tracking a strong thunderstorm over
Hatch, moving southeast at 10 mph.
Nickel size hail and winds in excess of 50 mph with blowing dust
will be possible with this storm. Heavy rainfall within storms may
produce flooding in a few areas.
Locations impacted include...
Hatch, Rincon, Salem and Uvas Valley.
This includes Interstate 25 in New Mexico between mile markers 20
and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3259 10684 3247 10729 3274 10729 3277 10712
3277 10705
TIME...MOT...LOC 2154Z 318DEG 10KT 3268 10718
DENNHARDTThe Tucson radar (KEMX), 172 km away, was scanning. The volume nearest the first event began at 23:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
Occurred at mile marker 12 on Interstate 10.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2021Every state in 2021This day in weather historyWarnings in New Mexico, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 968947.